Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 27, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Sep 13, 2022, 5:32 PM EDT for Allegan County, Ottawa County, Van Buren County, Michigan. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2022, 5:32 PM EDT (21:32 UTC)
- Expired
- Sep 13, 2022, 10:06 PM EDT
- In force
- 5 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 58 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
505 WHUS43 KGRR 132132 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 532 PM EDT Tue Sep 13 2022 MIZ056-064-071-140300- /O.NEW.KGRR.BH.S.0027.220913T2132Z-220914T0300Z/ Ottawa-Allegan-Van Buren- 532 PM EDT Tue Sep 13 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North winds have built wave heights into the 3 to 6 foot range this evening. Dangerous waves and currents will be present through sunset at beaches from Grand Haven southward down the shoreline. North sides of north piers will be the most dangerous places to swim, namely Holland State Park and North Beach at South Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ DUKE
1 follow-up statement
839 WHUS43 KGRR 140206 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1006 PM EDT Tue Sep 13 2022 MIZ056-064-071-140315- /O.CAN.KGRR.BH.S.0027.000000T0000Z-220914T0300Z/ Ottawa-Allegan-Van Buren- 1006 PM EDT Tue Sep 13 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... Winds and waves have subsided this evening and the Beach Hazards Statement has been cancelled. $$ DUKE
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 13, 5:30 PM EDT, 2 minutes earlier.
Area forecast discussion, Sep 13, 5:30 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
530 PM EDT Tue Sep 13 2022
LATEST UPDATE...
Marine
.DISCUSSION...(This evening through next Tuesday)
Issued at 343 PM EDT Tue Sep 13 2022
- Warming into next week / next rain event next week
Overall we have a major warming trend into the middle of next
week. The really warm weather is likely in the Monday to Wednesday
time frame of next week. It would not be out of the question we
could have highs from the mid 80s to near 90. That is supported by
the 1000/850 thickness values and 850 temperature forecasts from
both the GFS and ECMWF and is also supported by the ECMWF ensemble
temperature spread forecast. There has been an overall trend in
the models over the past 24 hours to have higher heights and more
ridging farther east.
What is happening is we get a fairly powerful system coming from
eastern Asia later this week that tracks into western North
America by early next week. I digs a really deep western trough,
which in turn develops a large eastern ridge with a closed upper
high from Texas to Ohio by Tuesday of next week. That puts us in
the classic location for our warmest possible temperatures
(assuming this really happens).
We'd get a frontal system stalled near us during next week, so at
some point we could see a lot of rain from this setup but timing
and location are everything. Seems the earliest I would think we
would see meaningful rain would be Tuesday or Wednesday, it may
take longer than that if the upper high really develops.
Meanwhile in the shorter term not much to write about. The system
over us boots out of the are by tomorrow as a northern stream wave
cross to our north. That will push a weak cold front our way for
Thursday but it will be dry and hardly noticed as now the cold
air, even the shallow cold air does not really get this far south.
This will just delay the warming up process some.
We get southern stream shortwave during the weekend that really
pushes in the lead edge of the warm air. At this point the warm
front precipitation with that is expected to be over upper
Michigan. I suppose it would not be out of the question we could
get some convection of that but the risk here is low to worry
about much now.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 144 PM EDT Tue Sep 13 2022
The clouds are filling in across central Lower Michigan as the
back edge cloud band, now over western Lower Michigan and Lake
Michigan continue to move slowly east. Day time heating is also
encourage the clouds to fill in. There is a narrow band of MVFR
cigs with that cloud band to I have it forecast moving east through
the as the back edge of the system clouds do the same. An isolated
shower is possible this afternoon the risk is to low to put it in
the TAFS.
Skies will clear this evening and winds will be light and
variable. This is a good set up for some localized dense ground
fog. It is also seen in the BUFKIT model sounding, like at GRR you
can see the temp. and dew point are saturated near he ground
between 3 am and 7. The NAM and RAP models do show the fog, for
our TAF I was rather conservative with putting the fog in our
TAF's.
Wednesday should largely be sunny and warmer with light northwest
winds.
&&
.MARINE...
Issued at 529 PM EDT Tue Sep 13 2022
Conditions have warranted the re-issuance of the Beach Hazards
Statement and Small Craft Advisory south of Grand Haven. Waves
have reached 4.3 at the present time at Port Sheldon and have been
at 3.8 feet at South Haven in the last hour. Webcams at Grand
Haven, Holland and South Haven all show waves washing onto the
pier decks and in some cases over the top of them (South Haven).
Per the South Haven Beach Flag website, red flags are flying at
both North Beach (windward side) and even portions of South Beach
in the lee of the piers. The North Pier at South Haven has been
closed. Watching a sailboat traverse and exit the channel at South
Haven it is very apparent that conditions are worthy of a Small
Craft Advisory. Whitecaps rolling in on all webcams is the video
evidence that conditions have reached a level that are hazardous
to swimmers. A SCA and BHS will be valid through 1100pm.
The wind and waves are associated with the upper low pulling away
from the region to the east. The winds and waves filled in along
our coast as the system has pulled away. Earlier in the day, as
expected, the winds and waves were located off shore.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement until 11 PM EDT this evening for MIZ056-
064-071.
LM...Small Craft Advisory until 11 PM EDT this evening for LMZ844>846.
&&
DISCUSSION...WDM
AVIATION...WDM
MARINE...DukeHazardous weather outlook, Sep 13, 11:29 AM EDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 1129 AM EDT Tue Sep 13 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-141530- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 1129 AM EDT Tue Sep 13 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-141530- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1129 AM EDT Tue Sep 13 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. wdm
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 9:52 PM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 14 hr |
| Sep 12, 9:54 PM EDT | Small Craft Advisory | GRR | 14 hr | |
| Sep 13, 5:34 PM EDT | Small Craft Advisory | GRR | 5 hr |
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.